MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS
Model Number 398.752
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, a colinear clamp was used with the hohmann-style attachment on and it went on without an issue.An attachment was then changed but unable to remove it.The field had to pass the item off and then it was taken apart and re-sterilized and sent back in.Inspected the set and found that the buttons on the hohmann style and the pelvic arm were non-operational.There was surgical delay of 5 minutes.The procedure was successfully completed.No patient consequences.Concomitant devices reported: unknown collinear clamp (part# unknown, lot# unknown, quantity 1).This complaint involves two (2) devices.This report is for (1) hohmann-style arm 183mm.This is report 1 of 2 pc (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 398.752 lot: 10-4777, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: september 24, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: hohmann-style arm 183mm (part# 398.752, lot# 10-4777, qty# 1) was returned at us customer quality cq.Upon visual inspection at cq, it is observed that the etch on the device started to fade.There were few nicks observed on the surface of the body.Compression spring and bolt were missing from the assembly.Functional test: functional testing of the received device was not performed at cq as the device was received by itself.But the pressure button was loose due to the missing compression spring and bolt which might have contributed to the complaint condition.Can the complaint be replicated with the returned device(s)? unable to perform dimensional inspection: dimensional inspection of the received device was not performed at cq as the missing components are conclusive which might have contributed to the complaint condition.Document/specification review the following drawing(s) was reviewed: hoffmann-shape arm.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for hohmann-style arm 183mm (part# 398.752, lot# 10-4777).A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOHMANN-STYLE ARM 183MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11304397
Report Number2939274-2021-00731
Device Sequence Number5036308
Product Code HTD
UDI-Device Identifier10886982201560
UDI-Public(01)10886982201560
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.752
Device Catalogue Number398.752
Device Lot Number10-4777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/10/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PELVIC ARM 225MM